Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 63, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 14, 2011, 3:40 PM EDT for Mecklenburg County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2011, 3:40 PM EDT (19:40 UTC)
- Expired
- May 14, 2011, 4:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mecklenburg County, VA
The radar
The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
363
WUUS51 KAKQ 141940
SVRAKQ
VAC117-142030-
/O.NEW.KAKQ.SV.W.0063.110514T1940Z-110514T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT SAT MAY 14 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 430 PM EDT
* AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF VIRGILINA...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUFFALO JUNCTION AROUND 400 PM EDT.
CLARKSVILLE AND BUFFALO SPRINGS AROUND 405 PM EDT.
SKIPWITH AROUND 425 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
NELSON...FINCHLEY AND SPANISH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3658 7872 3668 7870 3669 7868 3670 7865
3672 7864 3681 7857 3676 7834 3653 7851
3654 7871 3655 7875
TIME...MOT...LOC 1940Z 205DEG 19KT 3651 7867
WIND...HAIL 60MPH 1.00IN
$$
LBROWN1 follow-up statement
760
WWUS51 KAKQ 142013
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
413 PM EDT SAT MAY 14 2011
VAC117-142030-
/O.CON.KAKQ.SV.W.0063.000000T0000Z-110514T2030Z/
MECKLENBURG VA-
413 PM EDT SAT MAY 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MECKLENBURG COUNTY UNTIL 430 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SKIPWITH AROUND 425 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE SPANISH
GROVE AND ROGERS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3664 7869 3669 7867 3670 7865 3672 7864
3681 7857 3676 7834 3657 7848
TIME...MOT...LOC 2013Z 205DEG 19KT 3666 7855
WIND...HAIL 60MPH 1.00IN
$$
LBROWNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:58 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 14, 1:58 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
158 PM EDT SAT MAY 14 2011
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL GRADUALLY DRIFT FROM THE OHIO
VALLEY TO THE MID ATLANTIC REGION THROUGH THE WEEKEND...AND THEN
REMAIN NEARLY STATIONARY MONDAY THROUGH WEDNESDAY. THIS WILL
MAINTAIN AN UNSETTLED WEATHER PATTERN THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST VISIBLE SATELLITE LOOPS SHOW INCREASING BREAKS IN THE LOWER
CLOUD DECKS ACROSS SERN VA AND ESP NERN NC. THIS IS ALLOWING FOR
SOME INCREASED LLVL FGEN N-S ACROSS THE FCST REGION...ESSENTIALLY
SHARPENING THE WARM FRONT OVER SE VA...AS LOCAL EFFECTS (I.E. WATER
TEMPS) CONTINUE TO ENHANCE THE COOLING N OF THE FRONT WITH THE
DENSER LOW CLOUDS AND MORE EASTERLY LLVL FLOW.
LATEST MESOANALYSIS SHOWS MUCAPES CLIMBING ABOVE 2000 J/KG OVER THE
INTERIOR PTNS OF NERN NC...AND WITH CONVECTIVE TEMPS AROUND 80F...
SUSPECT IT WILL NOT TAKE LONG TO SEE CONVECTION BEGIN TO INITIATE.
LATEST RUC GUIDANCE CONTINUES TO SUPPORT MODERATELY UNSTABLE
PROFILES LATER TODAY...WITH MUCAPES APPROACHING 2500 J/KG...TOTAL
TOTALS IN THE LOWER 50S...AND LI'S BETWEEN -5 AND -7C. MEANWHILE...
LATEST WATER VAPOR LOOPS AND FCST SOUNDINGS CONTINUE TO SHOW THE
AVAILABILITY OF SOME DRY AIR IN THE MID LAYERS...EVIDENCED BY WET
BULB ZERO HEIGHTS SOME 2 TO 2.5 KFT LOWER THAN THE FCST FREEZING
LEVEL. THIS ALONG WITH -10 TO -30C CAPES PROJECTED TO MAX OUT BTWN
250-500 J/KG OVER SERN VA/NERN NC (HIGHEST SOUTH) WILL MAKE FOR AN
ENHANCED THREAT FOR LARGE HAIL. THEREFORE...SLIGHT RISK FOR
SEVERE WEATHER CONTINUES ACROSS SERN VA/NERN NC (CURRENT WARM SECTOR)...
WHILE ALSO EXPECT THIS RISK AREA TO EXPAND A LITTLE FARTHER
NORTHWARD (AT LEAST UP TO FARMVILLE-PETERSBURG-WILLIAMSBURG) WITH
INCREASING BREAKS IN THE LOW CLOUD DECK LATER ON IN THE AFTN. MID
LEVEL WIND PROFILES ARE MARGINAL (700-500 MB AVG WIND SPEEDS 25-30
KTS)...HOWEVER WITH THE LIFT ARRIVING LATER TODAY AHEAD OF THE
NEXT "SPOKE" (VORT LOBE) AHEAD OF THE MID-UPR LEVEL LOW...ALONG
WITH THE DRY AIR AVAILABILITY ALOFT...THE RISK FOR LOCALIZED
DAMAGING WIND GUSTS WILL EXIST OVER THE SLIGHT RISK REGION. 0-6 KM
HODOGRAPH STRUCTURE (MORE CURVED) ALONG WITH THE 0-6 KM BULK SHEAR
(BTWN 20-30 KTS) WOULD SUPPORT MULTICELLULAR STORM CLUSTERS.
OTHERWISE...HAVE CONTINUED TO INCREASE POPS FROM SSW-NNE LATER
THIS AFTN AND EVENING AHEAD OF THIS INITIAL NARROW SHORTWAVE.
UPDATED MAX TEMP FCSTS BASED ON THE RECENT TRENDS AND LATEST
SHORT TERM (LAMP) GUIDANCE...WHICH WILL PUT MOST INLAND AREAS
ACROSS SERN VA/NERN NC (IN THE WARM SECTOR) INTO THE LOW-MID 80S.
THE CHANCE OF RAIN WILL GENERALLY DECLINE AFTER MIDNIGHT.
HOWEVER...LINGERING INSTABILITY WILL MAINTAIN AT LEAST SLIGHT
CHANCE/CHANCE POPS FOR SHOWERS AND PERHAPS THUNDER. LOWS TONIGHT
IN THE LOW TO MID 60S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
THE WARM CONVEYOR MOVES OFF THE COAST BY SUNDAY AS THE UPPER LOW
MAKES SLOW PROGRESS EASTWARD. HOWEVER...LOW-LEVEL MOISTURE WILL
REMAIN AND WHEN COMBINED WITH DRYING ALOFT CAPE VALUES OF AROUND
1000 J/KG ARE POSSIBLE. ADDITIONALLY A SURFACE COLD FRONTAL BOUNDARY
WILL APPROACH FROM THE WEST. HENCE A CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE AND A SEVERE THREAT CANNOT BE RULED OUT.
LATEST SPC OUTLOOK HAS THE LOCAL AREA IN A 5 PERCENT RISK. HIGH
TEMPERATURES SUNDAY ARE EXPECTED TO RANGE FROM THE MID 70S N...TO
AROUND 80 S.
MOIST SOUTHERLY FLOW WILL CONTINUE SUNDAY NIGHT INTO MONDAY. THERE
COULD BE A BRIEF LULL SUNDAY NIGHT BEHIND THE SURFACE FRONTAL
BOUNDARY...BUT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL
RETURN. LOWS SUNDAY NIGHT SHOULD BE IN THE UPPER 50S TO LOW
60S...FOLLOWED BY HIGHS MONDAY IN THE MID 70S TO LOW 80S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
BEGINNING OF THE MEDIUM RANGE PERIOD CONTINUES TO BE CHARACTERIZED
BY OMEGA BLOCK OVER THE NORTHERN PLAINS/CENTRAL CANADA...WHICH
EVENTUALLY EVOLVES INTO A CLOSED LOW OVER THE OHIO VALLEY BY
TUE-WED OF NEXT WEEK. THIS SHOULD TRANSLATE TO CONSIDERABLE
CLDS/COOLER TEMPS WITH NUMEROUS DISTURBANCES AND HIGHER PCPN CHCS
CROSSING INTO THE AREA MONDAY NGT-WEDNESDAY...WITH AT LEAST MODEST
CLEARING AND MODERATING TEMPS DEPICTED TOWARDS THE END OF THE PERIOD
BY THE GFS...THOUGH SHOULD NOTE THAT ECMWF SOLN REBUILDS OMEGA BLOCK
OVER THE EASTERN THIRD OF THE COUNTRY NEXT WEEKEND.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY
THE AFTERNOON WILL FEATURE SCATTERED THUNDERSTORMS ESPECIALLY SE VA
AND NE NC. INCLUDED CB REMARKS FOR ALL BUT SBY THROUGH ABOUT 01Z.
MVFR CEILINGS WILL CONTINUE MUCH OF THE AFTN AT ALL OF THE TAF
SITES...OCCASIONALLY IMPROVING TO VFR. SE WINDS WILL VEER SLIGHTLY
TOWARD S.
WIDESPREAD IFR CEILINGS WILL REDEVELOP OVER THE AREA OVERNIGHT
EXCEPT AT ECG WHICH WILL BE WELL ENTRENCHED IN THE WARM SECTOR.
WINDS TURN TO S/SW AND MAY BE GUSTY AT TIMES ON SUNDAY. CEILINGS
IMPROVE TO MVFR BY LATE MORNING. TSTMS WILL AGAIN BE PSBL ON SUNDAY
ESPECIALLY IN THE AFTN BUT DID NOT INCLUDE IN THIS ISSUANCE.
UNSETTLED CONDITIONS WILL CONTINUE INTO THE MIDDLE PORTION OF NEXT
WEEK WITH A FRONTAL ZONE IN THE AREA STARTING MONDAY AND AN UPPER
LEVEL LOW PRESSURE SYSTEM NEAR OR TO THE S/W OF THE AREA. AREAS OF
MAINLY MORNING STRATUS AND FOG WILL LOWER CONDITIONS TO MVFR AND
OCCASIONALLY IFR AND SCATTERED MAINLY AFTN THUNDERSTORMS WILL BE
POSSIBLE.
&&
.MARINE...
WILL CONTINUE SCA FOR CSTL WATER THRU SUN AS WINDS STAY OUT OF SE
AND BOTH SWAN AND WAVEWATCH MODELS CONTINUE WITH SEAS AROUND 5 FT
IN THE CST WATERS. THE SCA AT THE MOUTH OF THE BAY WILL COME DOWN
BY THIS AFTN AS THE SWELLS LOOK TO STAY MORE OFF SHORE. WINDS
CONTINUE FROM THE SE IN THE 10 TO 15 KT RANGE EXCEPT UP CLOSE TO
20 AT TIMES OVER THE OCEAN. WENT CLOSER TO GFS AND SREF SOLUTION
FOR THE LOW BY MON AND TUE WHICH KEEPS WINDS MORE S TO SE RATHER
THEN TURNING MORE E TO NE AS THE NAM WOULD SUGGEST. WILL SEE
PERIODS OF SHOWERS AND TSTMS THROUGH MID WEEK AS UPPER LOW PRES
STAYS NEAR THE AREA AND LOW PRESSURES MOVE ALONG A FRONT TO THE W
OF THE WATERS.
&&
.TIDES/COASTAL FLOODING...
PROLONGED PERIOD OF TIDAL DEPARTURES AROUND 1 TO 1.5 FT ABOVE
NORMAL WILL CONTINUE FOR THE CHESAPEAKE BAY COASTLINES OF THE
VA/LOWER MD EASTERN SHORE AND THE NORTHERN NECK. HAVE CHANGED THE
COASTAL FLOOD STATEMENT TO AN ADSY THRU 6 AM SUNDAY. GUIDANCE
SUGGESTS CURRENT DEPARTURES FROM NORMAL WILL PERSIST THROUGH THE
WEEKEND. A FEW HIGH TIDE CYCLES THIS WEEKEND ARE LIKELY TO REACH
THE VERY LOW END OF MINOR FLOODING...ESPECIALLY FROM CAMBRIDGE TO
ONANCOCK...AS WELL AS FROM LEWISETTA TO STINGRAY POINT. LOOKS AS
IF THE EVENING TIDES WILL BE ABOUT A HALF FOOT HIGHER THEN THE
MORNING TIDES SO THESE WILL BE THE HIGHEST. IT IS POSSIBLE THIS SE
FLOW WILL CONTINUE INTO MONDAY SO MAY NEED TO EXTEND THE ADVISORY LATER.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR MDZ021>023.
NC...AIR QUALITY ALERT UNTIL 6 PM EDT THIS EVENING FOR NCZ015>017-
102.
VA...AIR QUALITY ALERT UNTIL 6 PM EDT THIS EVENING FOR VAZ084-
089>091-093>098.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR VAZ077-078-
085-086-099.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ650-652-654-
656-658.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ634.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...AJZ
LONG TERM...MAM
AVIATION...LSA
MARINE...JAB
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 14, 2:30 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 230 PM EDT SAT MAY 14 2011 NCZ015>017-102-VAZ089-093-095>098-151830- PASQUOTANK-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-SURRY- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 230 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. NCZ012>014-030>032-VAZ070-079>081-087-088-092-151830- NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-CHESTERFIELD- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SOUTHAMPTON- 230 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. VAZ090-091-094-151830- JAMES CITY-YORK-NEWPORT NEWS/HAMPTON- 230 PM EDT SAT MAY 14 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>063-065>069-071-082-083-151830- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-HENRICO-CHARLES CITY- NEW KENT- 230 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON INTO EARLY THIS EVENING. ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ077-078-085-086-099-151830- DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-MIDDLESEX- MATHEWS-ACCOMACK- 230 PM EDT SAT MAY 14 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-VAZ064-072>076-100-151830- INLAND WORCESTER-MARYLAND BEACHES-CAROLINE-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHAMPTON VA- 230 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ084-151830- GLOUCESTER- 230 PM EDT SAT MAY 14 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-151830- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 230 PM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ634-151830- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 230 PM EDT SAT MAY 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-151830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- 230 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-151830- CURRITUCK SOUND- 230 PM EDT SAT MAY 14 2011 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 3:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
316 PM EDT SAT MAY 14 2011
VAZ065-142015-
MECKLENBURG VA-
316 PM EDT SAT MAY 14 2011
...STRONG THUNDERSTORM APPROACHING MECKLENBURG COUNTY...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF BUFFALO JUNCTION...OR ABOUT 9
MILES NORTHWEST OF OXFORD...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR NELSON AT 340 PM EDT...BUFFALO JUNCTION AT
350 PM EDT...CLARKSVILLE AT 355 PM EDT...FINCHLEY AT 405 PM EDT...
SKIPWITH AT 415 PM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3670 7868 3670 7865 3686 7853 3675 7823
3653 7842 3654 7854 3655 7855 3654 7871
3655 7871 3654 7873 3655 7874
LBROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:16 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 59 min |
| May 14, 4:25 PM EDT | Special Weather Statement | AKQ | Prince Edward | 65 min |
| May 14, 4:34 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 56 min |
| May 14, 4:42 PM EDT | Special Weather Statement | AKQ | Brunswick | 63 min |
| May 14, 5:12 PM EDT | Special Weather Statement | AKQ | Amelia, Lunenburg, Nottoway | 63 min |
| May 14, 5:18 PM EDT | Special Weather Statement | AKQ | Sussex | 42 min |
| May 14, 5:21 PM EDT | Special Weather Statement | AKQ | Sussex | 54 min |
| May 14, 5:42 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Powhatan | 48 min |
| May 14, 6:03 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, City of Emporia | 42 min |
| May 14, 6:03 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, Henrico, City of Colonial Heights, City of Petersburg | 42 min |
| May 14, 6:45 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 60 min |
| May 14, 7:04 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 34 min |
| May 14, 7:35 PM EDT | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Goochland, Hanover, Henrico and 6 more | 115 min |
| May 14, 7:36 PM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent, Surry | 54 min |
| May 14, 7:53 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, New Kent, Surry and 2 more | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.